Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 5, NWS Tulsa, OK

April 6, 201310 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 6, 2013, 10:24 AM CDT for 10 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 10:24 AM CDT (15:24 UTC)
Expired
Apr 6, 2013, 3:49 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 3.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WWUS74 KTSA 061524
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1024 AM CDT SAT APR 6 2013

OKZ054>064-062330-
/O.NEW.KTSA.WI.Y.0005.130406T1524Z-130407T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-
1024 AM CDT SAT APR 6 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA...
   CREEK...OTTAWA...TULSA...ROGERS...MAYES AND DELAWARE. 

HAZARDOUS WEATHER...
 * GUSTY SOUTH TO SOUTHERLY WINDS ASSOCIATED WITH DEVELOPING
   SURFACE LOW PRESSURE TO THE WEST WILL CONTINUE THROUGH THE
   REMAINDER OF THE DAY.

IMPACTS...
 * WIND GUSTS BETWEEN 40 AND 45 MPH CAN BE EXPECTED.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
1 follow-up statement
342 
WWUS74 KTSA 062049
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT SAT APR 6 2013

OKZ054>064-062200-
/O.CAN.KTSA.WI.Y.0005.000000T0000Z-130407T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-
349 PM CDT SAT APR 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND 
ADVISORY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PAWNEE...OTTAWA...TULSA...ROGERS...MAYES AND DELAWARE. 

 * THE STRONG WINDS HAVE DECREASED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 6, 5:46 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 5:46 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
546 AM CDT SAT APR 6 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MID/HIGH CLOUDS WILL CONTINUE TODAY WITH GUSTY SOUTH WINDS IN MOST
AREAS THROUGH EARLY/MID AFTERNOON. LOWER CLOUDS EXPECTED TO SPREAD
INTO SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS TONIGHT INTO SUNDAY
MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 350 AM CDT SAT APR 6 2013/

DISCUSSION...
STRONG ZONAL FLOW OVER THE AREA TODAY WITH SFC LOW PRESSURE IN THE
LEE OF THE ROCKIES...ADDING UP TO A WARM AND WINDY AFTERNOON.
GUSTS SHOULD REMAIN BELOW ADVISORY LEVELS AND WIND SPEEDS WILL
LIKELY SLACK OFF SOME THIS AFTERNOON AS THE PRIMARY SFC LOW MOVES
EAST AND A WEAK BOUNDARY MOVES TO NEAR OK/KS BORDER. LOW LEVEL
MOISTURE WILL GRADUALLY INCREASE BY SUNDAY AND SUNDAY NIGHT WITH
SOME STORMS POSSIBLE CLOSE TO BOUNDARY IN SOUTHERN KS SUNDAY
AFTERNOON. OVERALL THOUGH...THE DRY LINE WILL REMAIN ESTABLISHED
WELL TO OUR WEST AND ABOVE MENTIONED BOUNDARY REMAINS TO THE
NORTH...LEAVING US MOSTLY IN THE CAPPED WARM SECTOR THROUGH MONDAY
NIGHT. THUNDERSTORM CHANCES REMAIN CONFINED TO NORTHERN AREAS
THROUGH THAT TIME AS A RESULT.

OVERALL EVOLUTION OF DEEP UPPER TROUGH IN THE SOUTHWEST AGREED ON
BY MODELS...BUT STILL STRUGGLING WITH TIMING OF ITS EVENTUAL
MOVEMENT EAST. ECMWF HAS BEEN THE MOST CONSISTENT WITH A SLOWER
SOLUTION WHICH SEEMS REASONABLE IN THE HIGHLY AMPLIFIED PATTERN.
GFS REMAINS FASTER BUT HAS TRENDED A BIT SLOWER WITH 00Z RUN.
SIGNIFICANT ROUND OF SEVERE STORMS STILL LOOKS POSSIBLE LATE TUE
AND TUE NIGHT AS LOW MOVES EAST. PRIMARY MODE OF SEVERE TO BE
DETERMINED BUT IT APPEARS THAT STRONG COLD FRONT WILL OVERTAKE DRY
LINE TUE NIGHT WITH A MORE LINEAR MODE FAVORED THIS FAR EAST.

SHOWERS AND THUNDERSTORMS REMAIN LIKELY MUCH OF WEDNESDAY WITH
MUCH COOLER TEMPERATURES AND ANOTHER RAW EARLY SPRING DA. RETURN
TO DRY AND WARMER WEATHER BY THE END OF NEXT WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Apr 6, 5:08 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT SAT APR 6 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT SAT APR 6 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
        ONSET...LATE MORNING.

DISCUSSION...
STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY
AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THIS WILL CREATE A
LIMITED FIRE DANGER THREAT...PRIMARILY OVER NORTHEAST OKLAHOMA
...WHERE WINDS WILL BE THE STRONGEST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BEGIN TO INCREASE SUNDAY INTO MONDAY
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ALTHOUGH
THE HIGHER RISK OF SEVERE WEATHER WILL BE FOCUSED WEST OF THE
REGION...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
FAR NORTHEAST OKLAHOMA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

A STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE SOUTHERN
ROCKIES ON TUESDAY WITH THE POTENTIAL FOR A MORE SIGNIFICANT ROUND
OF SEVERE WEATHER. ALTHOUGH SPECIFIC TIMING AND THREATS WILL
CONTINUE TO BE REFINED...CONDITIONS WILL BECOME INCREASINGLY
FAVORABLE FOR SEVERE STORMS INTO TUESDAY NIGHT WITH ALL MODES OF
SEVERE WEATHER POSSIBLE. SHOWER AND THUNDERSTORM CHANCES WILL
LIKELY CONTINUE WEDNESDAY BEFORE ENDING EARLY THURSDAY AS A COLD
FRONT SWEEPS WELL EAST OF THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD CLOSELY MONITOR LATER OUTLOOKS CONCERNING THE
SEVERE WEATHER POTENTIAL INTO THE EARLY PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.